Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 18, 2025, 1:08 PM MDT for El Paso County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2025, 1:08 PM MDT (19:08 UTC)
- Expired
- Aug 18, 2025, 1:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.88 in
- Wind
- 40
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 424 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
595
WWUS85 KPUB 181908
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
108 PM MDT Mon Aug 18 2025
COZ084-181945-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
108 PM MDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 145 PM MDT...
At 108 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 20 miles northeast of Colorado Springs, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Peyton and Black Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3912 10422 3896 10467 3903 10479 3913 10470
3913 10423
TIME...MOT...LOC 1908Z 230DEG 15KT 3909 10463
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 18, 11:57 AM MDT, 1 hour 11 minutes earlier. Its key messages:
- Slight upturn in thunderstorm chances over the southeast plains this afternoon/evening.
- Hot temperatures and daily mountain showers/storms will continue through most of this week.
- After a brief lull in activity Wednesday-Thursday, more active weather will return to the area late week and into this weekend.
Area forecast discussion, Aug 18, 11:57 AM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1157 AM MDT Mon Aug 18 2025 .KEY MESSAGES... - Slight upturn in thunderstorm chances over the southeast plains this afternoon/evening. - Hot temperatures and daily mountain showers/storms will continue through most of this week. - After a brief lull in activity Wednesday-Thursday, more active weather will return to the area late week and into this weekend. && .SHORT TERM /THROUGH TUESDAY/... Issued at 331 AM MDT Mon Aug 18 2025 Today and Tonight...Upper-level ridge wobbles back west today, while mid/upper level flow aloft increases slightly as weak wave moves through the central Rockies. This should allow for slightly better moisture/instability to work westward on the plains, with CAPE over 1000 J/KG along the KS border by mid/late afternoon. Wave to the north should add at least a slight bump up in upward vertical motion, while very modest increase in deep layer shear may nudge up storm strength as well. New SWODY1 has shifted the marginal risk for severe storms southward on the plains into Kiowa County as a result, though stronger storms look to stay farther north in nern CO/nwrn KS/srn NE where forcing is better. CAMs in rough agreement, with storms firing along the Palmer Divide/Raton Mesa, then strengthening as they move east toward KS. Gusty winds to 60 mph the main storm hazard, though some low end severe hail is possible over the far east where instability is higher. A few CAMs hint at a larger scale cold pool/outflow sweeping across the plains Mon evening, bringing a period of gusty winds to many locations toward sunset. Monday's max temps look little changed from Sunday's readings, as mid level heights/temps remain relatively steady. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 331 AM MDT Mon Aug 18 2025 Broad upper-high will settle over the Four Corners Region as we head into the middle of the week. On Tuesday, recycled moisture will allow for another round of isolated to scattered storms, largely focused over the higher terrain in the afternoon. Latest guidance is lacking in instability over the mountainous areas, with the best chances for storms over the Pikes Peak Region and our southeast mountains. Most likely outcome for storm impacts at this time appears to be gusty outflow winds from high-based storms, along and adjacent to the I-25 corridor. As the high pressure settles over Colorado, Wednesday-Thursday will be a bit on the drier side. Much lower POPs across the area, and only a few isolated showers possible over the higher terrain each afternoon. Meanwhile, temperatures remain consistent with the previous few days and remain above average. Highs will be in the 80s- 90s across most of our CWA, with warmest temps over the far eastern plains. Later this week and into the weekend, more monsoon moisture will make its way into our area. Coupled with a frontal passage Friday afternoon, the chance for some heavy rain over and near the mountains seems fairly likely. Will have to keep an eye on how things look for flash flooding risk as we get closer to date. Temperatures will also drop a bit behind the front, cooling down towards seasonal levels. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1152 AM MDT Mon Aug 18 2025 Generally VFR conditions and dry weather this forecast period, especially for ALS and PUB. For COS, there is a small window of shower and thunderstorm development likely this afternoon into the early evening time frame. Given higher confidence of occurrence, have maintained the current tempo group in place. Once current shower and thunderstorm pushes off of the mountains over the next couple of hours, could see the need to go prevailing, but the current tempo may suffice. Conditions then dry this evening, with precipitation not anticipated for the remainder of the period. Winds will be light and diurnally driven, outside of any stronger outflow winds later this afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PETERSEN LONG TERM...GARBEROGLIO AVIATION...RODRIGUEZ
Hazardous weather outlook, Aug 18, 11:46 AM MDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1146 AM MDT Mon Aug 18 2025 COZ058>089-093>099-191800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1146 AM MDT Mon Aug 18 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected this afternoon and evening, especially across the eastern mountains and southeast plains. Storms will initially form over the mountains, along the Palmer Divide and across the Raton Mesa by early afternoon, then spread eastward across the southeast plains during the afternoon and evening hours. Most storms will produce gusty winds to 45 mph,occasional cloud to ground lightning, small hail and brief rainfall. There is a low chance for a few strong to severe storms on the plains, producing frequent lightning, gusty winds to 60 mph and hail up to the size of quarters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms will return to the area again Tuesday afternoon, with gusty winds and lightning as the main impact concerns. Wednesday and Thursday will bring in a brief drying trend, before monsoon moisture picks up again on Friday. Friday into the weekend, we can expect to see more widespread showers and thunderstorms, as well as an increased risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. RODRIGUEZ
In the hours before
Special weather statement, Aug 18, 1:05 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
105 PM MDT Mon Aug 18 2025
COZ081>083-085-181930-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
105 PM MDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FREMONT...
SOUTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES THROUGH 130 PM
MDT...
At 104 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Victor, or 13 miles southwest of Colorado Springs,
moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Victor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3864 10515 3876 10515 3878 10492 3860 10494
TIME...MOT...LOC 1904Z 268DEG 6KT 3870 10501
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RodriguezSpecial weather statement, Aug 18, 1:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
108 PM MDT Mon Aug 18 2025
COZ084-181945-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
108 PM MDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 145 PM MDT...
At 108 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 20 miles northeast of Colorado Springs, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Peyton and Black Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3912 10422 3896 10467 3903 10479 3913 10470
3913 10423
TIME...MOT...LOC 1908Z 230DEG 15KT 3909 10463
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:05 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Aug 18, 1:39 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Aug 18, 1:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Aug 18, 2:13 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Aug 18, 2:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Aug 18, 2:51 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Aug 18, 2:54 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Aug 18, 4:51 PM MDT | Special Weather Statement | PUB | Kiowa | 24 min |
| Aug 18, 5:44 PM MDT | Special Weather Statement | PUB | Bent | 16 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.